overactive thyroid

hi, my name is debber, and I have been so confused with all this thyroid stuff. I went to the doctor a few years ago and it was under and they put me on a synthroid and I didn't see any difference but yet my blood work was in the normal range, but I was still having symtoms such as sweating, hair loss, dry skin, gaining weight (115 to 135). Well I went to a different doctor who is specialist in thyroid and she put me on a desecrated thyroid med that I have to get from Canada and also on estrogen/progesterone crème as I am 48. Well, now the blood work shows I am overactive lol. I have lost weight being on this medicine and I feel my hair and skin feels different too. I was told my thyroid was 0.01. I really don't know who to trust on all of this. It just seems like I keep having these symptoms and no one is helping me.

13 Replies

oldestnewest
  • What are your symptoms telling you - here is a list of over active symptoms to help you determine if you are actually over medicated. Yes your bloods might show you are but you, and your doctor, also need to take into account your symptoms.

    thyroiduk.org.uk/tuk/about_...

    Moggie x

  • Thank you Moggie!!! I'm so frustrated because I have been on a roller coaster and I have been knowing something is wrong for about five years now. I went through breast cancer when I was 37 and I think the chemo did something to my thyroid. Who would have ever though something so little could cause so much trouble.

  • Well, I checked off several on there. I wonder also if the estrogen/progesterone crèmes come into play with the thyroid too.

  • Maybe you need to reduce your meds slightly and see how things go. What symptoms did you tick off? does your hair and skin feel different in a bad or good way.

    The more info you can give us the more accurate our answers will be.

    Moggie x

  • Ya, I was taking 4 tablets of 60 of the desecrated medicine and I have went down to three. Do you think I should reduce it to 2? I ticked off the weight loss, hair loss, dry skin, anxious and anxiety feeling. I feel like I have had a lot of new hair come in, but still have about 20 hairs a day I'm losing. I used to just lose a few strands a day and my hair texture seems different too. It seems finer.

  • Try reducing to two and a half to see if things improve but you really need to talk to your doctor and let him/her know what you are doing. You need to give it at least 6 weeks for the decrease to show correctly and for your body to be able to adjust. How long ago did you drop to three?

    Moggie x

  • when I initially went to a doctor for this he wanted to put me on antidepression meds. I couldn't believe it. I told that doctor I didn't have a depression problem that something was going on with my system. I had to find another doctor as I felt he was wrong. I know my body and I know when it's not running right.

  • I wasn't saying that you don't but it is always advisable to have medical input when you are increasing or reducing thyroid meds.

    You said your new doctor was a thyroid expert so surely he/she will help you manage your medication correctly. You didn't say when you decreased from 4 to 3 tablets a day - has it been in the last 6 weeks?

    Moggie x

  • I just dropped the three last Monday of this week, so not long. Ya, my doctor is Janet Smith here in Mishawaka, Indiana and that who I go to. She's the only one that has been able to help me. I found out my thyroid was overactive through our work assessment cause they called me about it. Do you think I should just stick with the 3 tablets in the morning and do not go down to 2 yet? I didn't realize it was six weeks before your body adjusts. Thank you for sharing that.

  • I wouldn't reduce for a while if it has only been a week, yes your body needs, at least, 6 weeks for the new dose to really kick in so you might start seeing some improvement yet. The only time I would reduce again so soon after a reduction is if my heart was misbehaving (palps, rapid beats, missing beats).

    Stick where you are until after christmas and then see how you feel - you have alredy reduced your meds by 25% and maybe that will be enough, you'll just have to give your body a chance to adjust.

    Moggie x

  • you might find it easier to get to exactly the right dose if you reduce (or increase) by fractions of a tablet. A whole grain (which it sounds as if you're using) is a big hike (or reduction) at one go for this type of medication.

  • Don't worry too much at this stage about your hair loss. Even when your dose is right I would have thought it would take a while to get your hair back to normal. You mentioned that you thought new hair was growing in-that's good but I would have thought you would gradually have to lose the old hair and get a lot of new growth before back to normal and this is going to take a lot of time

  • Ya, I have reduced my meds to 2 1/2 grains and I'm going to call Dr. Janet Smith and let her know and then I will see her next month and get some blood work done to see how things are going. As far as the hair loss, ya, it's going to take some time. It's the craziest thing too cause when I'm in the shower my left side is thinner than my right side and I've never had that before. There is new hair coming in but it's too sad as my hair used to be so pretty. I am hoping that it comes back. I think a lot of it is too the Wileys Protocol that I'm taking as it was all menopausal hair coming out and the cells are rejuvenating again. Women are so complexing. It's really crazy because I see women and I can tell that they are not getting estrogen and I share my knowledge with them. I am passing it on you guys. I want to say thank you from the bottom of my heart to the three of you for reading my posting. I will keep you all posted on how things are going. I have been so disappointed with doctors (except for Janet Smith) as I have been three years of suffering and last summer I am finally getting down to what's going on. The two doctors that I went to did not help me and they weren't thorough enough. Their resolution was antidepressants. I am so glad I am being my own advocate as I know my body. Love You Guys!!!!

You may also like...